Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 80, NWS Atlanta, GA

June 5, 20145 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 5, 2014, 7:48 PM EDT for 5 counties in Georgia. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2014, 7:48 PM EDT (23:48 UTC)
Expired
Jun 5, 2014, 8:30 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Dawson County, GA, Forsyth County, GA, Fulton County, GA, Gwinnett County, GA, Hall County, GA

The radar

The Atlanta radar (KFFC), 106 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 7:55 PM EDTTSTM WND DMG2 Ese Dunn, GASEVERAL TREES AND POWERLINES DOWN. TWO ROADS CLOSED DUE TO POWERLINES DOWN. ONE IS EXIT 16 RAMP ON GA 400
Jun 5, 7:55 PM EDTTSTM WND DMGCumming, GAFORSYTH EMA RELAYED A REPORT OF AT LEAST 6 TREES DOWN ACROSS THE COUNTY. AT LEAST 3 ROADS ARE CLOSED FROM TREES DOWN ON THEM. MOST OF THE TREES ARE SOUTH OF HWY 20.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 3:27 PM EDTSevere Thunderstorm WatchSPC6 hr
Jun 5, 7:44 PM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 884 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
884 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WUUS52 KFFC 052348
SVRFFC
GAC085-117-121-135-139-060030-
/O.NEW.KFFC.SV.W.0080.140605T2348Z-140606T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
748 PM EDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DAWSON COUNTY IN NORTH CENTRAL GEORGIA
  FORSYTH COUNTY IN NORTH CENTRAL GEORGIA
  NORTHEASTERN FULTON COUNTY IN NORTH CENTRAL GEORGIA
  NORTHERN GWINNETT COUNTY IN NORTH CENTRAL GEORGIA
  WESTERN HALL COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 830 PM EDT

* AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  DAWSONVILLE TO CUMMING TO ROSWELL...MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOHNS
  CREEK...BERKELEY LAKE...DULUTH...SUGAR HILL...SUWANEE...BUFORD...
  REST HAVEN...FLOWERY BRANCH...OAKWOOD...GAINESVILLE AND
  LAWRENCEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHWESTERN GEORGIA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING FOR
GEORGIA.

&&

LAT...LON 3448 8412 3442 8398 3446 8392 3444 8380
      3419 8378 3391 8398 3398 8437 3401 8440
      3405 8441 3419 8429 3419 8426 3422 8426
      3428 8421 3450 8426
TIME...MOT...LOC 2348Z 285DEG 42KT 3448 8412 3425 8408
          3397 8432

$$
1 follow-up statement
182 
WWUS52 KFFC 060025
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
825 PM EDT THU JUN 5 2014

GAC085-117-121-135-139-060034-
/O.EXP.KFFC.SV.W.0080.000000T0000Z-140606T0030Z/
DAWSON GA-FORSYTH GA-GWINNETT GA-HALL GA-FULTON GA-
825 PM EDT THU JUN 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FULTON...WESTERN 
HALL...NORTHERN GWINNETT...FORSYTH AND SOUTHERN DAWSON COUNTIES WILL 
BE ALLOWED TO EXPIRE AT 830 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER 
EXPECTED TO PRODUCE DAMAGING WINDS. 

IF YOU SAW WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT 
EDT FRIDAY MORNING FOR MUCH OF NORTH GEORGIA.

LAT...LON 3448 8412 3442 8398 3446 8392 3444 8380
      3419 8378 3391 8398 3398 8437 3401 8440
      3405 8441 3419 8429 3419 8426 3422 8426
      3428 8421 3450 8426
TIME...MOT...LOC 0024Z 285DEG 42KT 3437 8363 3414 8359
          3386 8383

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 7:30 PM EDT, 18 minutes earlier.

Area forecast discussion, Jun 5, 7:30 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT THU JUN 5 2014

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...

WHILE SOME STORM INITIATION HAS OCCURRED ACROSS EAST CENTRAL GA
THIS AFTERNOON IN A MODERATELY UNSTABLE AIRMASS...CANNOT RULE OUT
SOME STRONG AND ISOLATED SEVERE DEVELOPMENT BEFORE THE MAIN
FORECAST CONCERN APPROACHES THE CWA THIS EVENING.

ALL EYES ON AN IMPRESSIVE MCC APPROACHING WESTERN TENNESSEE AND
PROGGED TRACK TO IMPINGE UPON WESTERN BORDER CLOSE TO 23Z THIS
EVENING. CAN PRETTY MUCH THROW MODEL GUIDANCE OUT THE WINDOW AS
NOTHING HAS HAD GOOD HANDLE ON THIS...EXCEPT FOR ORIENTATION OF VORT
MAXES IN THE 12Z GFS. WITH A PLETHORA OF LATENT HEAT RELEASE AND A
RESULTANT MESOLOW ALREADY ACCOMPANYING THIS SYSTEM...IT HAS CREATED
ITS OWN ROBUST ENVIRONMENT THAT WILL LIKELY HOLD AS AN MCV DRIVING
ADDITIONAL STORM DEVELOPMENT INTO THE OVERNIGHT PERIOD. IT IS
CURRENTLY TRACKING ALONG A QUASI-STATIONARY FRONT ACROSS THE
TENNESSEE VALLEY/SOUTHERN APPALACHIANS AND ENCOUNTERING OTHER
DOWNSTREAM CONVECTION. THINKING THIS CLUSTER WILL FAVOR A SLIGHTLY
MORE SOUTHWARD TURN INTO AN AXIS OF MUCAPE NEAR 3000 J/KG. UPSTREAM
OFFICES HAVE REPORTED STRONG ENHANCED WINDS ALONG THE NORTHERN BACK
SIDE OF THE COMPLEX WITH STRONG PRESSURE FALLS ALSO NEAR 8-MB.
THUS...CANNOT RULE OUT WAKE LOW INFLUENCE PERHAPS MORE FOR NORTHERN
PORTIONS OF CWA OVERNIGHT AS WELL. DIFFICULT TO SAY HOW THIS ALREADY
MATURE COMPLEX WILL HOLD UP AS IT MAY WEAKEN AS WELL BEFORE REACHING
GEORGIA. ALL CONSIDERED...HAVE DECIDED TO UP POPS TO LIKELY ACROSS
WESTERN PORTIONS OF THE AREA IN THE 00-05Z PERIOD SPREADING
SOUTHEASTWARD INTO CENTRAL GA FOR STORMS AND INCLUDED WORDING OF
CHANCE FOR DAMAGING WINDS AND FREQUENT LIGHTNING. CANNOT RULE OUT
SOME LARGE HAIL AS WELL THOUGH NOT AS BIG OF THREAT AS THE DAMAGING
WINDS. AFTER A RECENT COORDINATION CALL WITH SPC...A MODERATE RISK
LOOKS TO BE EXTENDED ACROSS NORTHWEST GA TO INCLUDE AS FAR EAST AS
THE ATLANTA METRO AREA.

THE EVOLUTION OF THE AFOREMENTIONED SYSTEM WILL LARGELY DICTATE
PLACEMENT OF RESIDUAL BOUNDARIES AND POSSIBLE FOCUS FOR CONVECTION
FRIDAY. ANOTHER IMPULSE IN THE PESKY NW FLOW ALOFT IS PROGGED IN
OVERALL MODEL CONSENSUS TO APPROACH THE NORTHERN PORTION OF THE AREA
AFTER 18Z FRIDAY SO HAVE RAMPED HIGH END CHANCE POPS AGAIN BUT MUCH
UNCERTAINTY EXISTS FOR THIS. THE GFS HAS COOLER 500-MB TEMPS THAN
TODAY SO THERE MAY BE A GREATER RISK FOR LARGE HAIL WITH ANY STORM
DEVELOPMENT IN ADDITION TO DAMAGING WINDS AND FREQUENT LIGHTNING.

BAKER

LONG TERM /SATURDAY THROUGH THURSDAY/...

NO CHANGES HAVE BEEN MADE TO THE EXTENDED. STILL LOOKS LIKE SEVERAL
SOUTHEASTWARD MOVING SHORT WAVES WILL AFFECT THE CWA. TOWARD THE
END OF THE PERIOD AN UPPER CLOSED LOW EXPECTED TO FORM OVER THE
OHIO VALLEY. PREVIOUS DISCUSSION IS INCLUDED BELOW.

41

PREVIOUS LONG TERM...
LONG RANGE MODELS CONTINUE TO SHOW AN ACTIVE WEATHER PATTERN
THROUGH THE EXTENDED PERIODS. FOR SATURDAY... MODELS SHOW AN UPPER
DISTURBANCE PUSHING ACROSS THE OHIO AND TN VALLEYS WHILE A WEAK
FRONTAL BOUNDARY MEANDERS ACROSS THE FORECAST AREA. THIS COUPLED
WITH 1500-2500 J/KG OF CAPE SHOULD HAVE NO TROUBLE SUPPORTING
SCATTERED STORMS ON SATURDAY. CANNOT RULE OUT A FEW OF THESE
STORMS BECOMING STRONG SATURDAY AFTERNOON AND EVENING. ALTHOUGH
THE FRONT PUSHES NORTH BY EARLY SUNDAY IN RESPONSE TO A SURFACE
LOW PUSHING INTO THE MID- UPPER MS VALLEY... A LINGERING MOIST AND
UNSTABLE AIR MASS WILL SUPPORT ISOLATED TO SCATTERED AFTERNOON AND
EVENING STORMS ON SUNDAY... AND POSSIBLY AGAIN ON MONDAY. A LACK
OF FRONTAL FOCUS AND WEAK SHEAR VALUES SUGGEST STORMS ON SUNDAY
SHOULD BE THE TYPICAL DIURNALLY DRIVEN... SUMMER TIME PULSE
STORMS... AND REMAIN BELOW STRONG TO SEVERE LIMITS. ALTHOUGH ECMWF
AND GFS SHOW A WEAK FRONTAL BOUNDARY SAGGING INTO AT LEAST NORTH
GA ON MONDAY... THESE MODELS BEGIN TO DIFFER SIGNIFICANTLY BY
MONDAY AFTERNOON AND TUESDAY... WITH GFS SHOWING A STRONG UPPER
DISTURBANCE POSSIBLY ENHANCING STORM DEVELOPMENT ALONG THE FRONTAL
BOUNDARY ACROSS THE AREA ON MONDAY AND TUESDAY. THE ECMWF SHOWS
THE FRONT MEANDERING MAINLY JUST NORTH OF THE STATE ON
MONDAY...THEN LIFTING NORTH BY EARLY TUESDAY AS MONDAYS
DISTURBANCE CUTS OFF OVER THE MID MS VALLEY AND SLOWLY LIFTS OFF
TO THE NE ON WEDNESDAY-THURSDAY. WITH MUCH UNCERTAINTY IN THESE
LATER PERIODS... WILL SHOW CHANCE THUNDERSTORMS EACH AFTERNOON AND
EVENING AS AT MINIMUM... A MOIST AND UNSTABLE AIR MASS REMAINS IN
PLACE. OTHERWISE... A MOS BLEND OF TEMPS CONTINUE TO SHOW DAYTIME
HIGHS MOSTLY IN THE MID-UPPER 80S TO LOWER 90S... WHILE LOWS HOLD
STEADY IN THE 60S AND 70S THROUGH THE LONG TERM.

39

&&

AVIATION...
00Z UPDATE...
LINE OF STRONG CONVECTION APPROACHING THE ATLANTA METRO AREA WILL
SWEEP ACROSS NORTH GEORGIA THIS EVENING. METRO TAF SITES WILL SEE
MAIN IMPACTS FROM THESE STORMS BETWEEN 00Z AND 04Z WITH THE KAHN TAF
SITE EXPECTED TO SEE MAIN IMPACTS 02-06Z. ISOLATED TO SCATTERED
CONVECTION IN THE KCSG AND KMCN VICINITIES WILL HAVE THEIR MAIN
IMPACT 00-02Z. OTHERWISE MAINLY VFR CONDITIONS ARE EXPECTED OUTSIDE
OF CONVECTION THROUGH 06Z WITH SCATTERED AREAS OF MVFR OR LOWER
VISIBILITIES BETWEEN 06Z AND 14Z. WINDS WILL BE SOUTHWEST TO
NORTHWEST 6-10KT WITH STRONG GUSTS NEAR CONVECTION.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  89  67  88 /  40  40  30  30
ATLANTA         71  87  69  87 /  60  40  30  30
BLAIRSVILLE     63  82  60  83 /  40  40  30  30
CARTERSVILLE    68  86  65  88 /  60  50  30  30
COLUMBUS        72  90  71  90 /  70  40  30  40
GAINESVILLE     69  86  67  85 /  40  40  30  40
MACON           70  91  69  91 /  60  40  30  40
ROME            68  86  65  89 /  60  50  30  30
PEACHTREE CITY  69  88  66  89 /  70  40  30  30
VIDALIA         73  92  72  89 /  50  40  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...CLAYTON...COBB...COWETA...DADE...DOUGLAS...FANNIN...
FAYETTE...FLOYD...GILMER...GORDON...HARALSON...HEARD...
MERIWETHER...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK...
SOUTH FULTON...TROUP...WALKER...WHITFIELD.

&&

SHORT TERM...BAKER
LONG TERM....41
AVIATION...BAKER
Hazardous weather outlook, Jun 5, 5:18 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 PM EDT THU JUN 5 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-062130-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
518 PM EDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

...SCATTERED SEVERE STORMS EXPECTED THIS EVENING AND INTO TONIGHT
ACROSS NORTHWEST AND PARTS OF WEST CENTRAL GEORGIA...

WEATHER HAZARDS EXPECTED...
DAMAGING STRAIGHTLINE WINDS AND FREQUENT LIGHTNING WILL BE THE
MAIN THREAT...HOWEVER LARGE HAIL IS NOT OUT OF THE QUESTION. THE
MAIN THREAT AREA WILL BE MAINLY WEST OF ALINE FROM BLUE
RIDGE...TO ATLANTA...TO COLUMBUS.

DISCUSSION...
A LARGE AREA THUNDERSTORMS...SOME SEVERE...WERE MOVING ACROSS
SOUTHCENTRAL TENNESSEE AND NORTHERN ALABAMA. THIS AREA WILL MOVE
INTO NORTHWEST AND WEST CENTRAL GEORGIA THIS EVENING. THE
ATMOSPHERE WILL REMAIN UNSTABLE ACROSS NORTH AND CENTRAL GEORGIA
THROUGH TONIGHT...AND THIS WILL KEEP THE POTENTIAL FOR SCATTERED
SEVERE STORMS ACROSS NORTHWEST AND WEST CENTRAL GEORGIA THIS
EVENING. AS THE STORMS MOVE INTO EAST AND CENTRAL GEORGIA LATE
TONIGHT...THE ATMOSPHERE WILL STABILIZE SOMEWHAT...HOWEVER AN
ISOLATED SEVERE STORM REMAINS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A WEAK FRONTAL
BOUNDARY ACROSS THE AREA TO PRODUCE SCATTERED THUNDERSTORMS ON
FRIDAY AND SATURDAY. A FEW OF THESE STORMS COULD BE STRONG IN THE
AFTERNOON AND EVENING.

ALTHOUGH THE FRONT PUSHES NORTH BY SUNDAY... A MOIST AND UNSTABLE
AIR MASS WILL SUPPORT ISOLATED TO SCATTERED AFTERNOON AND EVENING
STORMS ON SUNDAY AND MONDAY.

ANOTHER COLD FRONT WILL PUSH INTO THE STATE ON TUESDAY AND HELP
ENHANCE STORM DEVELOPMENT FOR TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THIS EVENING. ALSO...SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jun 5, 7:28 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
728 PM EDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     LINDALE                 34.19N  85.17W
06/05/2014                   FLOYD              GA   EMERGENCY MNGR

            FLOYD COUNTY EMA RELAYED A REPORT OF TREES DOWN ACROSS
            THE COUNTY. AT LEAST 9 TREES WERE REPORTED DOWN. MOST OF
            THE DOWNED TREES WERE LOCATED IN THE SOUTHERN PART OF
            THE COUNTY.

&&

EVENT NUMBER FFC1400656

AGIBBS
Special weather statement, Jun 5, 7:29 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
729 PM EDT THU JUN 5 2014

GAZ031-032-060000-
729 PM EDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN PAULDING AND COBB
COUNTIES UNTIL 800 PM EDT...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BURNT HICKORY RIDGE...MOVING EAST AT 20 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PAULDING
AND COBB COUNTIES THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE UNION...DALLAS...NEW GEORGIA...YORKVILLE...BURNT
HICKORY RIDGE...NEW HOPE...HIRAM...CROSS ROADS...BROWNSVILLE...LOST
MOUNTAIN PARK...POWDER SPRINGS...ACWORTH...KENNESAW STATE
UNIVERSITY...KENNESAW AND DUE WEST.

&&

LAT...LON 3395 8498 3408 8492 3407 8450 3380 8469
      3380 8472 3379 8473 3377 8483 3382 8504
      3389 8503 3394 8504
TIME...MOT...LOC 2329Z 278DEG 20KT 3399 8485
Local storm report, Jun 5, 7:30 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     3 W CALHOUN             34.50N  85.00W
06/05/2014                   GORDON             GA   PUBLIC

            PUBLIC REPORTED DAMAGE TO THE ROOF OF A CHURCH IN
            CALHOUN. ROOF PANELS WERE TORN OFF OF THE BUILDING

&&

EVENT NUMBER FFC1400657

AGIBBS
Special weather statement, Jun 5, 7:38 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 PM EDT THU JUN 5 2014

GAZ004>007-060015-
738 PM EDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WHITFIELD...
MURRAY...FANNIN AND GILMER COUNTIES UNTIL 815 PM EDT...

AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TENNGA TO CRANDALL...MOVING EAST AT 40 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
WHITFIELD...MURRAY...FANNIN AND GILMER COUNTIES THROUGH 815 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE FORT MOUNTAIN STATE
PARK...CHATSWORTH...ETON...CRANDALL...SUMAC...CISCO...GREGORY...
TENNGA...BEAVERDALE...CONASAUGA LAKE...MOUNTAINTOWN...COHUTTA
WILDERNESS...JONES MILL...EAST ELLIJAY AND ELLIJAY.

&&

LAT...LON 3463 8429 3473 8481 3499 8490 3499 8430
TIME...MOT...LOC 2338Z 273DEG 34KT 3503 8474 3484 8470
Special weather statement, Jun 5, 7:39 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
739 PM EDT THU JUN 5 2014

GAZ031-041>043-060030-
739 PM EDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN PAULDING...
CARROLL...DOUGLAS AND HARALSON COUNTIES UNTIL 830 PM EDT...

AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 10 MILES NORTHWEST OF TEMPLE TO 19 MILES
WEST OF BOWDON...MOVING EAST AT 45 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
PAULDING...CARROLL...DOUGLAS AND HARALSON COUNTIES THROUGH 830 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TALLAPOOSA...
BREMEN...WACO...BOWDON JUNCTION...MOUNT ZION...TEMPLE...ABILENE...
JOHN TANNER STATE PARK...BOWDON...VILLA RICA...LAKE VAL-DO-MAR...
CARROLLTON...TYUS...WINSTON AND DOUGLASVILLE.

&&

LAT...LON 3383 8510 3375 8469 3351 8486 3342 8512
      3343 8518 3345 8531 3372 8536
TIME...MOT...LOC 2340Z 284DEG 38KT 3386 8508 3357 8554
Special weather statement, Jun 5, 7:43 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
743 PM EDT THU JUN 5 2014

GAZ014-015-022-023-032>034-045-060015-
743 PM EDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN LUMPKIN...COBB...
DAWSON...DEKALB...FORSYTH...GWINNETT...HALL AND FULTON COUNTIES UNTIL
815 PM EDT...

AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JUNO TO WHITE WATER PARK...MOVING EAST AT
45 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
LUMPKIN...COBB...DAWSON...DEKALB...FORSYTH...GWINNETT...HALL AND
FULTON COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE MOUNTAIN PARK...BIRMINGHAM...MILTON...JIM R
MILLER PARK...SANDY PLAINS...WHITE WATER PARK...DOBBINS AIR RESERVE
BASE...VININGS...MABLETON...SMYRNA...MARIETTA...HIGHTOWER...DREW...
DUCKTOWN AND MATT.

&&

LAT...LON 3448 8381 3423 8376 3375 8436 3382 8467
      3407 8444 3407 8442 3411 8441 3413 8436
      3418 8435 3419 8426 3429 8424 3452 8426
TIME...MOT...LOC 2343Z 279DEG 40KT 3450 8418 3428 8412
          3394 8450

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 4:35 AM EDTSpecial Weather StatementFFCDade55 min
Jun 5, 4:54 AM EDTSpecial Weather StatementFFCCatoosa, Walker51 min
Jun 5, 5:06 AM EDTSpecial Weather StatementFFCChattooga54 min
Jun 5, 5:26 AM EDTSpecial Weather StatementFFCWhitfield49 min
Jun 5, 5:32 AM EDTSpecial Weather StatementFFCFloyd58 min
Jun 5, 6:37 AM EDTSpecial Weather StatementFFCPaulding, Polk38 min
Jun 5, 3:01 PM EDTSpecial Weather StatementFFCBaldwin29 min
Jun 5, 3:11 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones, Wilkinson35 min
Jun 5, 3:36 PM EDTSpecial Weather StatementFFCJefferson24 min
Jun 5, 3:45 PM EDTSpecial Weather StatementFFCWilkinson30 min
Jun 5, 5:25 PM EDTSpecial Weather StatementFFCChattooga65 min
Jun 5, 5:40 PM EDTSevere Thunderstorm WarningFFCDade, Walker23 min
Jun 5, 6:15 PM EDTSpecial Weather StatementFFCFloyd30 min
Jun 5, 6:26 PM EDTSevere Thunderstorm WarningFFCBartow, Chattooga, Floyd, Gordon49 min
Jun 5, 6:49 PM EDTSpecial Weather StatementFFCMurray26 min
Jun 5, 7:01 PM EDTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Walker, Whitfield59 min
Jun 5, 7:09 PM EDTSevere Thunderstorm WarningFFCFloyd, Haralson, Polk52 min
Jun 5, 7:13 PM EDTSpecial Weather StatementFFCCherokee, Pickens32 min
Jun 5, 7:26 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Gordon36 min
Jun 5, 7:29 PM EDTSpecial Weather StatementFFCPaulding31 min
Jun 5, 7:38 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Murray37 min
Jun 5, 7:39 PM EDTSpecial Weather StatementFFCCarroll, Douglas51 min
Jun 5, 7:43 PM EDTSpecial Weather StatementFFCDawson, Forsyth, Fulton, Hall32 min
Jun 5, 7:55 PM EDTSpecial Weather StatementFFCClayton35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.